Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 43, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 3, 2017, 2:41 PM CDT for Pulaski County, Saline County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2017, 2:41 PM CDT (19:41 UTC)
- Expired
- Jun 3, 2017, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 23 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 3:34 PM CDT | FLASH FLOOD | Ferndale, AR | WATER FLOWING OVER A PORTION OF THE ROAD IN FERNDALE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 635 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
409
WGUS54 KLZK 031941
FFWLZK
ARC119-125-032245-
/O.NEW.KLZK.FF.W.0043.170603T1941Z-170603T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
241 PM CDT SAT JUN 3 2017
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Central Saline County in central Arkansas...
Northwestern Pulaski County in central Arkansas...
* Until 545 PM CDT
* At 239 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Radar indicates 1.5 to 2 inches
of rain have fallen in the last hour, and heavy rains will
continue for at least the next 30 minutes. As such, flash flooding
is likely to occur.
* Some locations that will experience flooding include...
Little Rock... North Little Rock...
West Little Rock... Maumelle...
Hot Springs Village... Pinnacle Mountain State Park...
Chenal Valley... Roland in Pulaski County...
Oak Grove in Pulaski County... Marche...
Avilla... Natural Steps...
Congo... Grape...
Bland... Crows...
Owensville... Ferndale...
LAT...LON 3484 9233 3454 9274 3466 9290 3494 9251
3491 9245 3487 9247 3485 9246 3486 9245
3490 9244
$$
641 follow-up statement
331
WGUS74 KLZK 032215
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
515 PM CDT SAT JUN 3 2017
ARC119-125-032224-
/O.CAN.KLZK.FF.W.0043.000000T0000Z-170603T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Saline AR-Pulaski AR-
515 PM CDT SAT JUN 3 2017
...THE FLASH FLOOD WARNING FOR CENTRAL SALINE AND NORTHWESTERN
PULASKI COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures and
never drive over any water cover roadways!
LAT...LON 3484 9233 3454 9274 3466 9290 3494 9251
3491 9245 3487 9247 3485 9246 3486 9245
3490 9244
$$
44What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 2:25 PM CDT, 16 minutes earlier.
Area forecast discussion, Jun 3, 2:25 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 225 PM CDT Sat Jun 3 2017 .SHORT TERM...Tonight Through Monday Scattered showers and thunderstorms will continue over the short term period, as surface boundary near the southern border of Arkansas wobbles to the north a bit, and upper level low over Texas drifts toward the mid south region. Not expecting any organized or widespread severe storms, but there could be a brief strong storm over the next couple of evenings. Storm coverage will diminish late in the night, and increase by late morning as daytime heating kicks in. Lows will remain in the 60s and 70s, and highs will mostly reach the 70s and 80s, though they will mostly be dependent on cloud cover and any rain that falls. && .LONG TERM...Monday Night Through Saturday The remnant upper low hanging around Arkansas will finally move away to the southeast Monday night. While some lingering showers may be seen into Tuesday morning in southern Arkansas, this will largely mark the end of precipitation across the state through the remainder of the period. The biggest forecast uncertainty for Tuesday afternoon through the end of next week is how the temperature trends will behave. A high amplitude upper level pattern will be present through at least the middle of next week, with a deep trough over the eastern US, and a ridge over the Rockies or Intermountain West. This will place Arkansas beneath a northerly flow regime which should keep temperatures slightly below normal. By Friday this pattern will begin to break down, with a trough moving into the west and the ridge shifting east through the plains and over Arkansas. Thus, a warmup is expected as we head into next weekend, but exactly how much is unsure. It seems a decent bet that a return to normal highs for this time of year, and that perhaps Little Rock may finally see that first 90 degree day. I'm rooting against that, but at the moment the data says my hopes are misplaced. && .FIRE WEATHER... No significant fire weather issues are expected through the next seven days. Minimum humidities are expected to remain above 40 percent. The highest rain chances will be tonight through Monday. Dry weather will prevail for the remainder of the week. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 67 81 66 84 / 50 60 50 30 Camden AR 70 83 69 85 / 50 60 50 60 Harrison AR 64 78 64 83 / 60 50 40 20 Hot Springs AR 69 83 68 85 / 50 70 50 50 Little Rock AR 70 83 69 85 / 60 60 50 50 Monticello AR 71 83 70 84 / 50 70 50 60 Mount Ida AR 67 83 66 84 / 60 60 50 50 Mountain Home AR 64 80 64 85 / 60 60 40 20 Newport AR 69 82 68 84 / 50 60 50 40 Pine Bluff AR 70 83 69 84 / 50 70 50 50 Russellville AR 69 83 68 85 / 50 60 50 40 Searcy AR 69 82 68 84 / 50 60 50 40 Stuttgart AR 71 83 71 85 / 50 60 50 50 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...57 / Long Term...64
Hazardous weather outlook, Jun 3, 5:00 AM CDT, 9 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Sat Jun 3 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 500 AM CDT Sat Jun 3 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Areas of patchy fog will be possible early this morning but are expected to thin and dissipate after sunrise. Also, a chance of isolated to scattered showers and thunderstorms will be seen today, mainly in the afternoon to evening. An isolated strong to severe storm will be possible, with hail and winds and brief heavy rain expected. The overall threat of severe storms will be low and isolated today and tonight. Tonight, areas of patchy fog, dense in some spots, may also form. .DAYS TWO THROUGH SEVEN...Sunday Through Friday An upper level disturbance will keep rain chances over Arkansas Sunday and Monday. Chances for thunderstorms will remain in the forecast through Tuesday. Scattered thunderstorms will be seen, mainly during the afternoon and evening hours. An isolated strong to severe storm is possible, but the overall threat will remain low. Locally heavy rainfall may also be seen with stronger storms. .Spotter Information Statement... Spotter activation is not anticipated today or tonight due to the low and isolated threat of any strong to severe storm. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 59
In the hours before
Special weather statement, Jun 3, 2:31 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Little Rock AR 231 PM CDT SAT JUN 3 2017 ARZ053-054-032015- Hot Spring AR-Clark AR- 231 PM CDT SAT JUN 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLARK AND WEST CENTRAL HOT SPRING COUNTIES UNTIL 315 PM CDT... At 230 PM CDT, Doppler radar was tracking a strong thunderstorm near DeGray Lake State Park, or 9 miles northwest of Arkadelphia. This storm was nearly stationary or slowly drifting northward. Heavy rain and some dime size hail will be possible with this storm. Locations impacted include... Caddo Valley... DeGray Lake State Park... Bismarck... Alpine... Hollywood... Lower Lake Recreation Area... Point Cedar... PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3404 9316 3411 9339 3437 9338 3429 9302 TIME...MOT...LOC 1930Z 190DEG 3KT 3418 9321 64
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:32 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 28 min |
| Jun 3, 2:31 PM CDT | Special Weather Statement | LZK | Clark | 44 min |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.